It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Scaling and discoloration around mouth

Scaling and discoloration around mouth

[ Back to Messages ]

Message

Posted by SK on December 19, 2000 at 22:09:51:

I have been suffering from what appears to be a chronic skin
condition for the past 4 months. It started during my time in Utah
in August where I worked 7 to 8 hours a day outdoors
in 95deg + dry heat . I used sunblock while outside. After about a week I noticed a ring of lighter skin
around my mouth (I have brown skin). In a day or so the discolored
area started to peel in the direction away from my mouth. The
condition has not spread to anywhere else. There is NO itching,
but occasional burning when I apply the treatment.

I was told to use Lotrimin + Desowen twice a day. I'd been using
it religiously until about two weeks ago and the condition had improved
somewhat.. the peeling had entirely stopped, when suddenly the
pale area around my mouth reappeared. I continued to use the
Lotrimin+Desowen but went to see my dermatologist again. He
said that the discoloration was a common reaction of the
skin to inflammation and that I could stop the treatment and just wait
until the discoloration went away. So I did that. After two days of not
using the creams, the scaling started again. It is quite bad now. My
dermatologist had said it was perioral dermatitis although I have no
rash, pustules or itching (which is what I have been reading are
the symptons of perioral dermatitis).

I've been reading that such a thing could be reaction to sun damage,
vitamin deficiency, stress... Anyone have any thoughts on treatment
options? I don't know if I should go back to Lotrimin+Desowen since
4 months of that didn't seem to help .. it all came back just two
days after stopping the treatment so I don't know how much good
that did. I've also heard that using topical steroids
is bad in the long term.

I'd appreciate hearing from anyone who has had a similar experience
or if you know what this is.

Thanks
Susan



Follow Ups




All times are GMT -7. The time now is 05:40 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!